Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2007, 1:56 AM CDT for Mitchell County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 1:56 AM CDT (06:56 UTC)
- Expired
- Jun 2, 2007, 3:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 107 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 020659 SVRMAF TXC335-020800- /O.NEW.KMAF.SV.W.0313.070602T0656Z-070602T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 AM CDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MITCHELL COUNTY IN WEST TEXAS... * UNTIL 300 AM CDT * AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTBROOK...OR 11 MILES SOUTHWEST OF COLORADO CITY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... INTERSTATE 20 BETWEEN WESTBROOK AND COLORADO CITY... HIGHWAYS 163 AND 208 SOUTH OF COLORADO CITY... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3237 10067 3210 10068 3224 10104 3236 10107 01 $$
1 follow-up statement
000 WWUS54 KMAF 020747 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 AM CDT SAT JUN 2 2007 TXC335-020800- /O.CON.KMAF.SV.W.0313.000000T0000Z-070602T0800Z/ MITCHELL TX- 246 AM CDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTHERN MITCHELL COUNTY... AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHEAST OF WESTBROOK...OR ABOUT 17 MILES SOUTH OF COLORADO CITY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... HIGHWAY 208 IN SOUTHEASTERN MITCHELL COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3237 10067 3210 10068 3224 10104 3236 10107 $$ 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:33 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 2, 12:33 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1233 AM CDT SAT JUN 2 2007 .UPDATE... UPDATED PRODUCTS/GRIDS TO CANCEL WEST TEXAS COUNTIES IN TORNADO WATCH NUMBER 326. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 85 71 88 65 / 20 20 30 30 CARLSBAD NM 91 62 93 65 / 10 10 20 30 DRYDEN TX 92 71 95 71 / 10 10 10 20 FORT STOCKTON TX 93 70 95 70 / 10 10 10 20 GUADALUPE PASS TX 89 62 93 63 / 10 10 20 20 HOBBS NM 89 65 89 63 / 10 20 30 30 MARFA TX 89 52 93 57 / 10 10 10 10 MIDLAND INTL AIRPORT TX 87 68 87 65 / 20 10 20 30 ODESSA TX 88 69 88 66 / 20 10 20 30 WINK TX 96 71 99 66 / 10 10 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01
Hazardous weather outlook, Jun 1, 2:22 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT FRI JUN 1 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 222 PM CDT FRI JUN 1 2007 /122 PM MDT FRI JUN 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS REGION OF WEST TEXAS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE STORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT...MAINLY OVER THE SOUTHEAST NEW MEXICO PLAINS...NORTHERN PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...IN ADDITION TO LOCALLY HEAVY RAINFALL. SEVERE STORMS WILL ALSO BE POSSIBLE SUNDAY AND SUNDAY NIGHT AS A FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO THE AREA. AT THIS TIME...IT APPEARS THESE STORMS WILL BE POSSIBLE OVER ALL BUT THE PRESIDIO VALLEY AND BIG BEND REGION. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WHILE LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE TOO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Jun 1, 10:47 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1047 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL LOOP 32.92N 102.42W
06/01/2007 E1.75 INCH GAINES TX LAW ENFORCEMENT
0647 PM HAIL 2 W LOOP 32.92N 102.45W
06/01/2007 E1.75 INCH GAINES TX FIRE DEPT/RESCUE
REPORTED BY SEAGRAVES FIRE DEPARTMENT
0713 PM HAIL 6 S LOOP 32.83N 102.42W
06/01/2007 E2.75 INCH GAINES TX EMERGENCY MNGR
GOLFBALL TO BASEBALL HAIL REPORTED BY EOC
0810 PM HAIL 11 ESE SEAGRAVES 32.88N 102.39W
06/01/2007 E4.25 INCH GAINES TX FIRE DEPT/RESCUE
GOLFBALL TO SOFTBALL HAIL REPORTED BY SEAGRAVES FIRE
DEPARTMENT
0902 PM HAIL 11 W TARZAN 32.31N 102.17W
06/01/2007 E1.00 INCH MARTIN TX BROADCAST MEDIA
ON HIGHWAY 349
0916 PM HAIL COURTNEY 32.15N 101.91W
06/01/2007 E1.75 INCH MARTIN TX BROADCAST MEDIA
&&
MEFFERSOSpecial weather statement, Jun 1, 11:46 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1146 PM CDT FRI JUN 1 2007 TXZ046-020545- DAWSON- 1146 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TENMILE AT 1146 PM CDT... MOVING SOUTHEAST AT 25 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR WEST TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, Jun 2, 12:08 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1208 AM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL 14 E SEMINOLE 32.72N 102.41W
06/01/2007 E1.00 INCH GAINES TX TRAINED SPOTTER
HAIL COVERING THE ROAD FOR 1/4 MILE SECTION OF HIGHWAY
180 NEAR 303
&&
MEFFERSOLocal storm report, Jun 2, 12:47 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1247 AM CDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 15 E SEMINOLE 32.72N 102.39W
06/01/2007 GAINES TX NWS EMPLOYEE
REPORTED BY OFFDUTY NWS EMPLOYEE. LASTED 5-10 MINUTES.
APPROX. 50YDS WIDE
&&
MEFFERSOSpecial weather statement, Jun 2, 1:34 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 AM CDT SAT JUN 2 2007 TXZ053-020730- MITCHELL- 134 AM CDT SAT JUN 2 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR MITCHELL COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WESTBROOK AT 134 AM CDT...MOVING SOUTHEAST AT 20 MPH. GUSTY WINDS TO 50 MPH...SMALL HAIL AND BRIEF HEAVY RAINS ARE POSSIBLE AS THIS STORM CROSSES INTERSTATE 20 BETWEEN WESTBROOK AND COLORADO CITY BY 2 AM THIS MORNING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Tornado Warning | MAF | Gaines | 48 min |
| Jun 1, 7:23 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 67 min |
| Jun 1, 7:58 PM CDT | Tornado Warning | MAF | Andrews, Martin | 62 min |
| Jun 1, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 27 min |
| Jun 1, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 54 min |
| Jun 1, 8:59 PM CDT | Tornado Warning | MAF | Martin | 31 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 35 min |
| Jun 1, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 53 min |
| Jun 1, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| Jun 1, 11:39 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.